Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 339, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 12, 2000, 4:42 PM CDT for Wilbarger County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 12, 2000, 4:42 PM CDT (21:42 UTC)
- Expired
- Jul 12, 2000, 5:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wilbarger County, TX
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 9.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -386 J/kg
- Mixed-layer LCL
- 2014 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 122143 SVROKC TXC487-122230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 442 PM CDT WED JUL 12 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WILBARGER COUNTY IN NORTHERN TEXAS * UNTIL 530 PM CDT * AT 442 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHEAST OF GRAYBACK...MOVING WEST AT 5 MPH. * FLOCATIONS IN THE WARNING INCLUDE GRAYBACK HAIL UP TO THE SIZE OF NICKEL AND WIND GUSTS TO AT LEAST 60 TO 70 MPH ARE LIKELY. LAT...LON 3386 9924 3385 9897 3408 9896 3410 9926 30
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:10 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 12, 2:10 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 210 PM CDT WED JUL 12 2000 NEW STORMS WILL LIKELY FORM AGAIN TONIGHT IN SOUTHEAST CO OR SOUTHWEST KS WITH THE ABUNDANTLY MOIST ATMOSPHERE AND UPSLOPE BOUNDARY LAYER WINDS. THE POSITION OF THE UPPER HIGH OVER NM/CO WILL ALLOW SOME OF THESE STORMS/SHOWERS TO MOVE INTO NORTHWEST OK AGAIN TONIGHT. ADDITIONALLY, THERE WILL BE A MENTION OF SHOWERS/THUNDERSTORMS THURSDAY AS MESOSCALE BOUNDARIES INTERACT WITH THE SYNOPTIC TROUGH THAT WILL BE SOMEWHERE OVER SOUTHERN OK/NORTH TX THURSDAY. THIS BOUNDARY CONTINUES TO MOVE SLOWLY SOUTH TODAY THROUGH CENTRAL OK TURNING WINDS TO NORTH BUT PROVIDING NEGLIGIBLE RELIEF FROM THE HEAT AND HUMIDITY OUTSIDE OF OVERCAST AREAS. WITH AN UPSLOPE COMPONENT TO THE BOUNDARY LAYER WINDS THURSDAY, THE MOISTURE RICH ATMOSPHERE AND THE PRESENCE OF SEVERAL BOUNDARIES, A CHANCE FOR SHOWERS/STORMS IS JUSTIFIED, ESPECIALLY IN THE WEST AND SOUTH. AS OK REMAINS IN WEAK NW FLOW ALOFT, A SLIGHT CHANCE OF RAIN WILL BE INTRODUCED INTO NORTHERN ZONES FOR THURSDAY NIGHT. THE EXTENDED FORECAST WILL BE LEFT POP-FREE FOR NOW AS THE UPPER HIGH IS EXPECTED TO BUILD BACK TO THE EAST LATE IN THE WEEK WITH DAYTIME TEMPERATURES ABOUT 10 DEGREES ABOVE NORMALS. FCSTID = 9 OKC 73 97 73 99 / 20 0 0 0 HBR 72 97 73 102 / 30 20 0 0 SPS 75 101 74 103 / 20 20 0 0 GAG 68 93 69 100 / 40 30 Y 30 0 PNC 73 94 74 100 / 30 20 20 0 DUA 74 98 74 100 / 0 20 0 0 .OUN... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 5:56 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.